MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08040
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient details to bard.
 
Event or Problem Description
It was reported that during stenting of an upper arm graft via access through the cephalic vein, the endovascular stent graft began to deploy and when the delivery system was being pulled back further it got stuck.The user snapped the shaft of the delivery system and removed the entire system.Another device was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported event could be confirmed.The stent graft was found to be loaded in the system.The distal tip of the outer sheath was found to be damaged which made complete stent graft deployment impossible.In addition, the outer sheath was found to be fractured.Based on the images provided, the intended stent placement site was slightly curved.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be associated with a difficult vessel anatomy or challenging stent placement site leading to increased friction and subsequent damage to the outer sheath.Insufficient flushing of the device may be another contributing factor to increased friction and subsequent device damage.Not using an introducer sheath also may contribute to tip damage.In this case, it was reported that no introducer sheath was used.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device of the same size." and "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." also the ifu indicates that the device must be flushed with sterile saline and that an introducer sheath of appropriate inner diameter is required for the procedure.Updated data due to sample receipt.Updated 'eval code & desc - (b)(4).
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6236125
Report Number9681442-2017-00011
Device Sequence Number16237741
Product Code PFV
UDI-Device Identifier04049519008486
UDI-Public(01)04049519008486(17)190108(10)ANAN0555
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2019
Device Catalogue NumberFEM08040
Device Lot NumberANAN0555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR